40 0

A Case of Esophageal Candidiasis in an Adolescent Who Had Frequently Received Budesonide Nebulizing Therapy

Title
A Case of Esophageal Candidiasis in an Adolescent Who Had Frequently Received Budesonide Nebulizing Therapy
Author
김용주
Keywords
Esophagus; Candidiasis; Budesonide; Nebulizers
Issue Date
2013-09
Publisher
대한소아소화기영양학회
Citation
Pediatric gastroenterology, hepatology & nutrition, 16(3), p.185 - 189
Abstract
Corticosteroid (budesonide) nebulizer therapy is commonly performed. Its side effects have been considered as being safe or ignorable. The authors present a case of esophageal candidiasis in a healthy female adolescent who was treated with budesonide nebulizer therapy a few times for a cough during the previous winter season. This child presented with dysphagia and epigastric pain for 1 month. Esophageal endoscopy showed a whitish creamy pseudomembrane and erosions on the esophageal mucosa. Pathologic findings showed numerous candidal hyphae. She did not show any evidence of immunodeficiency, clinically and historically. The esophageal lesion did not resolve naturally. The esophageal lesion completely improved with the antifungal therapy for 2 weeks; the symptoms disappeared, and the patient returned to normal health. It is important that frequent esophageal exposure to topical corticosteroids application can cause unexpected side effects.
URI
https://synapse.koreamed.org/DOIx.php?id=10.5223/pghn.2013.16.3.185http://hdl.handle.net/20.500.11754/44525
ISSN
2234-8840
DOI
10.5223/pghn.2013.16.3.185
Appears in Collections:
COLLEGE OF MEDICINE[S](의과대학) > MEDICINE(의학과) > Articles
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE